For the last 4-5 months I have had problems with my vision. At first I had a red spot in my eye. i went to the eye doctor - no known etilogy- gave me steroid eyedrops. it cleared up. Much later I started having problems with the way things appeared. I had a full eye check with visual field also. I saw neurology also and everything was normal. I am a newly diagnosed lupus patient but have been told there is no lupus involvement. I received IV steroids for a couple of days for my lupus and I noticed a change in my eyesight. (better) I was put on 20mg of prednisone for 1 1/2 months and then I was put on 40mg prednisone for a week. I noticed that my eyesight was getting better. Personally I dont know if my eye problems have anything to do with the lupus. But does anyone know why steroids can help your vision and possibly what other condition I could have that causes the eye problems and responds to steroids? Help.
I've recently used steroids prescribed after a trabeculectomy, or filtration surgery to relieve eye pressures. While the operation produced good eye pressures, I've had a noticeable dulling of the eye that was operated on. Several people I know who also had steroid drops prescribed have found dulling or blurring of vision. One said she had to wait many months before the vision returned to her baseline, once she quit the steroid drops. Use of steroids around and in the eyes is said to be tricky because of the steroids potential effect on the optic nerve. I'd have the eye doctor do a pressure test, field test and an OCT of the optic nerve if I were in your position, just to be sure.
Lupus can cause serious problems in the eye including optic neuritis and vasculitis. They could respond to steroids and make your vision better. It is very important for you to see an Eye MD ophthalmologist in the very near future.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.